MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN CLEANING CRYSTALS; CLEANSER, DENTURE, OVER THE COUNTER

ALIGN TECHNOLOGY, INC. INVISALIGN CLEANING CRYSTALS; CLEANSER, DENTURE, OVER THE COUNTER
Model Number INVISALIGN CLEANING CRYSTALS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Nausea (1970)
Date of Event 09/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported symptoms of nausea and bleeding when coughing due to accidentally ingesting the invisalign cleaning crystals.The patient reported requiring a visit to the emergency room and was admitted for 1 night to alleviate the reported symptoms.The patient reported being prescribed omeprazole and alkaline serum to alleviate the reported symptoms.The patient reported discontinuing the use of the aligners on (b)(6) 2023 and is currently asymptomatic.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "warnings - do not place crystals in mouth or ingest.In case of accidental ingestion, immediately contact a poison-control center." the potential root cause of this event is related back to the accidental ingestion of the invisalign cleaning crystals from the aligners.The patient reported being hospitalized (admitted for 1 night) and the invisalign cleaning crystals were being used, and therefore, this mdr is being filed.

Brand Name
INVISALIGN CLEANING CRYSTALS
Common Device Name
CLEANSER, DENTURE, OVER THE COUNTER
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater rd
morrisville, NC 27560
4084701343
MDR Report Key17916537
Report Number2953749-2023-02897
Device Sequence Number2810570
Product Code EFT
UDI-Device Identifier00816063021407
UDI-Public(01)00816063021407
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN CLEANING CRYSTALS
Device Catalogue Number20127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age42 YR
Patient SexMale